Doctor insights on:
Not common but: very plausible cause of secondary hypertension. Hyperaldosteronism including Liddle syndrome and adrenal hyperplasia, Cushing's or steroid excess, and glucocorticoid resistance are all adrenal problems associated with severe hypertension. There are other tumors in the adrenal medulla such as pheochromocytoma or paragangliomas can also cause severe hypertension. ...Read moreSee 1 more doctor answer
Not always: Unless it's onset is with birth and associated with severe salt wasting ( that's why it's part of the newborn screen in all 50 states). It's carrier rate is quite common however, almost 1 in 40 so many people ate walking around without knowing they are carriers ! ...Read moreSee 1 more doctor answer
Can sudden severe hypertension be related to an adrenal problem if no other risk factors present and otherwise healthy?
absolutely!: It's one of the primary symptoms.Get a more detailed answer ›
I have been on prednisone for 5 months. Each week, i decreased the dosage in 10 mg; i went from 40 mg to 2.5 mgand then went completely off it. I feel sick. Is it normal or do I have some adrenal problems?
Tapering too quickly: The way to decrease or taper Prednisone is slowly but not too slowly. If you went from 40 to 30 per day that is a 25% drop and should be ok. If you went from 20 to 10 mg per day that is a 50% drop and may be too much of a decrease. The other concern is why you were on prednisone. Your underlying disease may be flaring now that you are on lower doses of prednisone. ...Read moreSee 2 more doctor answers
Water intoxication: It depends on how big the cups are. If they are bigger than 4oz cups then 14 cups per day is way too much. It can lead to significant electrolyte abnormalities which can have significant effects with regard to the above mentioned problems. Cut back the water intake to 1/2 of what you are currently doing. ...Read moreSee 1 more doctor answer
I have all the symptoms of an adrenal problem including pheochromocytoma but my doctor refuses to test me. Where do I go from here?
Go elsewhere : Find another doctor. Ask friends/family for someone they like. It appears that ur not on any blood pressure meds which makes pheo less likely, btw. It is possible that by talking to you, examining you, looking at ur vitals, labs etc, there is no need for further testing. Still, if u r not happy, find another physician. ...Read more
Am cortisol too high- taking metformin for hypoglycemic symptoms-would like to address adrenal problem also-can i take seriphos at the same time ?
You sound confused: Metformin is a medication used to treat hyperglycemia (high sugars) not hypoglycemia (low sugars). A single morning cortisol level is a fairly worthless test. What makes you think you have an adrenal problem? Seriphos is a supplement that has no medical studies that show that it does anything helpful for you. ...Read more